Alert archive / Texas / Winter Storm Warnings in 2009
Winter Storm Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this winter storm warning at Jan 27, 2009, 12:13 PM CST for 5 counties in Texas. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2009, 12:13 PM CST (18:13 UTC)
- Expired
- Jan 27, 2009, 9:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Borden County, TX, Dawson County, TX, Howard County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 107 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 351 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 591 m²/s²
- 0-3 km storm-relative helicity
- 585 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KMAF 271813 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1213 PM CST TUE JAN 27 2009 ...A MIX OF WINTRY PRECIPITATION CONTINUES ACROSS THE AREA AND WILL REMAIN POSSIBLE ACROSS MUCH OF THE AREA INTO THE EARLY EVENING... .THE COMBINATION OF AN ARCTIC COLD FRONT AND AN APPROACHING UPPER AIR DISTURBANCE HAS BROUGHT TOGETHER CONDITIONS FAVORABLE FOR A WINTRY MESS. THIS MORNINGS FREEZING FOG HAS SLOWLY LIFTED BUT THE OPPORTUNITY FOR LIGHT FREEZING DRIZZLE...LIGHT FREEZING RAIN...AND SLEET STILL EXIST. RADAR INDICATES PRECIPITATION IS REFORMING ACROSS NORTH LEA COUNTY AND GAINES COUNTY. THIS PRECIPITATION WILL GENERALLY MOVE EAST AND MAY RESULT IN ADDITIONAL ACCUMULATIONS ACROSS DAWSON...BORDEN...HOWARD...MITCHELL AND SCURRY COUNTIES AND THE ADVISORY HAS BEEN UPGRADED TO A WINTER STORM WARNING AND EXTENDED UNTIL 9 PM CST THERE. FARTHER SOUTH IN THE CENTRAL PERMIAN BASIN AND IN PECOS COUNTY CONDITIONS ARE NOT AS FAVORABLE FOR ADDITIONAL SIGNIFICANT WINTRY PRECIPITATION...BUT REALLY NO IMPROVEMENT IN CURRENT CONDITIONS IS EXPECTED...THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN EXTENDED UNTIL 6 PM CST. FREEZING RAIN MAY REFORM IN FAR SOUTHERN PERMIAN BASIN AND LOWER TRANS PECOS OVERNIGHT AND FREEZING FOG IS EXPECTED TO REFORM BY SUNRISE ACROSS MUCH OF THE PERMIAN BASIN. NMZ029-033-034-TXZ045-050-051-058>063-067>070-075-280000- /O.EXP.KMAF.WW.Y.0001.000000T0000Z-090127T1800Z/ /O.NEW.KMAF.WW.Y.0002.090127T1813Z-090128T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- ANDREWS-MARTIN-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER- ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...ANDREWS...STANTON...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON 1213 PM CST TUE JAN 27 2009 /1113 AM MST TUE JAN 27 2009/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. LIGHT ICE ACCUMULATIONS FROM FREEZING DRIZZLE OR FREEZING RAIN AND SLEET WILL BE POSSIBLE THROUGH THE REST OF THE AFTERNOON. AROUND ONE EIGHT OF AN INCH OF ICE HAS ACCUMULATED IN SOME AREAS FROM THIS MORNING LIGHT PRECIPITATION...HOWEVER ADDITIONAL SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED. REDUCED VISIBILITIES AS LOW AS ONE MILE MAY OCCUR AT TIMES IN FREEZING FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING DRIZZLE... FREEZING RAIN...AND FREEZING FOG WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ TXZ046>048-052-053-280300- /O.UPG.KMAF.WW.Y.0001.000000T0000Z-090128T0000Z/ /O.NEW.KMAF.WS.W.0001.090127T1813Z-090128T0300Z/ DAWSON-BORDEN-SCURRY-HOWARD-MITCHELL- INCLUDING THE CITIES OF...LAMESA...SNYDER...BIG SPRING... COLORADO CITY 1213 PM CST TUE JAN 27 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING FOR A WINTRY MIX OF PRIMARILY FREEZING RAIN AND SLEET...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. WIDESPREAD LIGHT ICE ACCUMULATIONS FROM FREEZING RAIN AND SLEET WILL BE POSSIBLE THROUGH MID EVENING. AN ADDITIONAL ONE EIGHT INCH OF ICE IS POSSIBLE. IN ADDITION TO ICE ACCUMULATIONS...THERE WILL OCCASIONALLY BE REDUCED VISIBILITIES OF AROUND ONE MILE IN FREEZING FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
3 follow-up statements
000 WWUS44 KMAF 272052 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 252 PM CST TUE JAN 27 2009 ...A MIX OF WINTRY PRECIPITATION WILL REMAIN POSSIBLE ACROSS MUCH OF THE AREA INTO THE EARLY EVENING AND INTO TONIGHT ACROSS THE FAR SOUTHERN PERMIAN BASIN AND LOWER TRANS PECOS... .THE COMBINATION OF AN ARCTIC COLD FRONT AND AN APPROACHING UPPER AIR DISTURBANCE HAS BROUGHT TOGETHER CONDITIONS FAVORABLE FOR A WINTRY MIX OF PRECIPITATION. RADAR INDICATES A WINTRY MIX OF PRECIPITATION ACROSS THE NORTHWEST PERMIAN BASIN WILL MOVE EAST ACROSS DAWSON...BORDEN...HOWARD...MITCHELL AND SCURRY COUNTIES WHERE A WINTER STORM WARNING IS IN EFFECT UNTIL 9 PM CST. FARTHER SOUTH IN THE CENTRAL PERMIAN BASIN CONDITIONS ARE NOT AS FAVORABLE FOR ADDITIONAL SIGNIFICANT WINTRY PRECIPITATION...HOWEVER LITTLE IF ANY IMPROVEMENT IN CURRENT CONDITIONS IS EXPECTED AND THE WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 6 PM CST. FARTHER SOUTH FREEZING RAIN IS EXPECTED TO FORM IN FAR SOUTHERN PERMIAN BASIN AND LOWER TRANS PECOS OVERNIGHT AND A WINTER WEATHER ADVISORY MAINLY FOR FREEZING RAIN HAS BEEN ISSUED UNTIL MIDNIGHT. FINALLY FREEZING FOG MAY AGAIN REFORM BY SUNRISE ACROSS MUCH OF THE PERMIAN BASIN AND LIGHT ICE DEPOSITS WILL BE POSSIBLE. TXZ046>048-052-053-280300- /O.CON.KMAF.WS.W.0001.000000T0000Z-090128T0300Z/ DAWSON-BORDEN-SCURRY-HOWARD-MITCHELL- INCLUDING THE CITIES OF...LAMESA...SNYDER...BIG SPRING... COLORADO CITY 252 PM CST TUE JAN 27 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... WIDESPREAD LIGHT ICE ACCUMULATIONS FROM FREEZING RAIN AND SLEET WILL BE POSSIBLE THROUGH MID EVENING. AN ADDITIONAL ONE EIGHT OF AN INCH ICE IS POSSIBLE. IN ADDITION TO ICE ACCUMULATIONS...THERE WILL OCCASIONALLY BE REDUCED VISIBILITIES TO AROUND ONE MILE IN FREEZING FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TXZ082-280600- /O.EXB.KMAF.WW.Y.0002.090127T2100Z-090128T0600Z/ TERRELL- INCLUDING THE CITY OF...SANDERSON 252 PM CST TUE JAN 27 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. LIGHT ICE ACCUMULATIONS FROM FREEZING RAIN OR FREEZING DRIZZLE WILL BE POSSIBLE TONIGHT. PRECIPITATION IS EXPECTED TO BEGIN AROUND 6 PM AND AROUND ONE EIGHT OF AN INCH OF ICE WILL BE POSSIBLE. REDUCED VISIBILITIES AS LOW AS ONE MILE MAY OCCUR AT TIMES IN FREEZING FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING DRIZZLE...AND FREEZING RAIN...WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ TXZ069-070-075-280600- /O.EXT.KMAF.WW.Y.0002.000000T0000Z-090128T0600Z/ UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...MCCAMEY...RANKIN...BIG LAKE... FORT STOCKTON 252 PM CST TUE JAN 27 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. LIGHT ICE ACCUMULATIONS FROM FREEZING RAIN OR FREEZING DRIZZLE WILL BE POSSIBLE TONIGHT. SOME FREEZING FOG IS ALREADY IN PLACE BUT THE PRECIPITATION IS EXPECTED TO BEGIN AROUND 6 PM. AROUND ONE EIGHT OF AN INCH OF ICE WILL BE POSSIBLE. REDUCED VISIBILITIES AS LOW AS ONE MILE MAY OCCUR AT TIMES IN FREEZING FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING DRIZZLE... FREEZING RAIN...AND FREEZING FOG WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NMZ029-033-034-TXZ045-050-051-058>063-067-068-280000- /O.CON.KMAF.WW.Y.0002.000000T0000Z-090128T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- ANDREWS-MARTIN-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER- ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...ANDREWS...STANTON...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE 252 PM CST TUE JAN 27 2009 /152 PM MST TUE JAN 27 2009/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. LIGHT ICE ACCUMULATIONS FROM FREEZING DRIZZLE OR FREEZING RAIN AND SLEET WILL BE POSSIBLE THROUGH THE REST OF THE AFTERNOON. AROUND ONE EIGHT OF AN INCH OF ICE HAS ACCUMULATED IN SOME AREAS FROM THIS MORNINGS LIGHT PRECIPITATION...HOWEVER ADDITIONAL SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED. REDUCED VISIBILITIES OF 1 TO 3 MILES MAY OCCUR AT TIMES IN FREEZING FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING DRIZZLE... FREEZING RAIN...AND FREEZING FOG WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS44 KMAF 280007 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 607 PM CST TUE JAN 27 2009 ...A MIX OF WINTRY PRECIPITATION WILL REMAIN POSSIBLE THIS EVENING ACROSS THE SOUTH CENTRAL PERMIAN BASIN AND LOWER TRANS PECOS... .THE COMBINATION OF AN ARCTIC COLD FRONT AND AN APPROACHING UPPER AIR DISTURBANCE HAS BROUGHT TOGETHER CONDITIONS FAVORABLE FOR A WINTRY MIX OF PRECIPITATION. RADAR INDICATES AN AREA OF PRECIPITATION GENERALLY SOUTHEAST OF A LINE FROM SNYDER TO WINK THAT WILL SLOWLY MOVE SOUTHEAST THIS EVENING. LOCATIONS IN THE NORTHEASTERN PERMIAN BASIN COLD SEE AS MUCH AS ONE QUARTER INCH OF FREEZING RAIN AND SLEET...WHILE OTHER AREAS WILL GENERALLY SEE LIGHTER AMOUNTS. FINALLY FREEZING FOG MAY AGAIN REFORM BY SUNRISE ACROSS MUCH OF THE PERMIAN BASIN AND LIGHT ICE DEPOSITS WILL BE POSSIBLE. NMZ029-033-034-TXZ045-058-059-280115- /O.CAN.KMAF.WW.Y.0002.000000T0000Z-090128T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...PECOS...MENTONE...RED BLUFF LAKE 607 PM CST TUE JAN 27 2009 /507 PM MST TUE JAN 27 2009/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE WINTER WEATHER ADVISORY. WINTRY PRECIPITATION IS COMING TO AN END ACROSS THE AREA. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. $$ TXZ046>048-052-053-280300- /O.CON.KMAF.WS.W.0001.000000T0000Z-090128T0300Z/ DAWSON-BORDEN-SCURRY-HOWARD-MITCHELL- INCLUDING THE CITIES OF...LAMESA...SNYDER...BIG SPRING... COLORADO CITY 607 PM CST TUE JAN 27 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING FOR THE NORTHEASTERN PERMIAN BASIN. WIDESPREAD ICE ACCUMULATIONS FROM FREEZING RAIN...DRIZZLE...AND SLEET WILL BE POSSIBLE THIS EVENING. AN ADDITIONAL ONE EIGHT OF AN INCH ICE IS POSSIBLE BRINGING STORM TOTAL AMOUNTS TO AROUND ONE QUARTER OF AN INCH. IN ADDITION TO ICE ACCUMULATIONS...THERE WILL OCCASIONALLY BE REDUCED VISIBILITIES TO AROUND ONE MILE IN FREEZING FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TXZ050-051-060>063-067-068-280300- /O.EXT.KMAF.WW.Y.0002.000000T0000Z-090128T0300Z/ ANDREWS-MARTIN-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE- INCLUDING THE CITIES OF...ANDREWS...STANTON...KERMIT...ODESSA... MIDLAND...GARDEN CITY...MONAHANS...CRANE 607 PM CST TUE JAN 27 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING FOR THE CENTRAL PERMIAN BASIN. LIGHT ICE ACCUMULATIONS FROM FREEZING DRIZZLE OR FREEZING RAIN AND SLEET WILL BE POSSIBLE THIS EVENING. AROUND ONE EIGHTH OF AN INCH OF ICE HAS ACCUMULATED IN SOME AREAS...AND SOME ADDITIONAL ACCUMULATIONS ARE EXPECTED BUT SHOULD REMAIN LESS THAN ONE QUARTER INCH. REDUCED VISIBILITIES OF 1 TO 3 MILES MAY OCCUR AT TIMES IN FREEZING FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING DRIZZLE... FREEZING RAIN...AND FREEZING FOG WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ TXZ069-070-075-082-280600- /O.CON.KMAF.WW.Y.0002.000000T0000Z-090128T0600Z/ UPTON-REAGAN-PECOS-TERRELL- INCLUDING THE CITIES OF...MCCAMEY...RANKIN...BIG LAKE... FORT STOCKTON...SANDERSON 607 PM CST TUE JAN 27 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT LOWER TRANS PECOS. LIGHT ICE ACCUMULATIONS FROM FREEZING RAIN OR FREEZING DRIZZLE WILL BE POSSIBLE THIS EVENING. PRECIPITATION IS MOVING INTO THE AREA AND AROUND ONE EIGHT OF AN INCH OF ICE WILL BE POSSIBLE. REDUCED VISIBILITIES AS LOW AS ONE MILE MAY OCCUR AT TIMES IN FREEZING FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING DRIZZLE...AND FREEZING RAIN...WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS44 KMAF 280256 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 856 PM CST TUE JAN 27 2009 ...WINTRY PRECIPITATION TO CONTINUE A LITTLE LONGER FOR THE LOWER TRANS PECOS... .THE COMBINATION OF AN ARCTIC COLD FRONT AND AN APPROACHING UPPER AIR DISTURBANCE HAS BROUGHT CONDITIONS FAVORABLE FOR A WINTRY MIX OF PRECIPITATION. MOST OF THE PRECIPITATION HAS ENDED ACROSS THE REGION...BUT AREAS OF RAIN...FREEZING RAIN...AND SLEET CONTINUE ACROSS THE LOWER TRANS PECOS. THE WINTRY PRECIPITATION SHOULD EITHER END...OR MOVE INTO AREAS EXPECTED TO REMAIN ABOVE FREEZING BY MIDNIGHT. BELOW FREEZING TEMPERATURES AND CLEARING SKIES LATER TONIGHT COULD ALLOW FOR THE DEVELOPMENT OF FREEZING FOG AND THE CONTINUATION OF SLICK AND HAZARDOUS ROAD CONDITIONS. TXZ046>048-052-053-280400- /O.EXP.KMAF.WS.W.0001.000000T0000Z-090128T0300Z/ DAWSON-BORDEN-SCURRY-HOWARD-MITCHELL- INCLUDING THE CITIES OF...LAMESA...SNYDER...BIG SPRING... COLORADO CITY 856 PM CST TUE JAN 27 2009 ...WINTER STORM WARNING WILL EXPIRE AT 9 PM CST THIS EVENING... THE WINTER STORM WARNING WILL EXPIRE AT 9 PM CST THIS EVENING. THE WINTRY PRECIPITATION IS ENDING ACROSS THE NORTHEASTERN PERMIAN BASIN...THEREFORE THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER BELOW FREEZING TEMPERATURES WILL CONTINUE THE THREAT FOR SLICK AND HAZARDOUS ROAD CONDITIONS THROUGH WEDNESDAY MORNING. $$ TXZ050-051-060>063-067-068-280400- /O.EXP.KMAF.WW.Y.0002.000000T0000Z-090128T0300Z/ ANDREWS-MARTIN-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE- INCLUDING THE CITIES OF...ANDREWS...STANTON...KERMIT...ODESSA... MIDLAND...GARDEN CITY...MONAHANS...CRANE 856 PM CST TUE JAN 27 2009 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING. THE WINTRY PRECIPITATION IS ENDING ACROSS THE CENTRAL PERMIAN BASIN...THEREFORE THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER BELOW FREEZING TEMPERATURES WILL CONTINUE THE THREAT FOR SLICK AND HAZARDOUS ROAD CONDITIONS THROUGH WEDNESDAY MORNING. $$ TXZ069-070-075-082-280600- /O.CON.KMAF.WW.Y.0002.000000T0000Z-090128T0600Z/ UPTON-REAGAN-PECOS-TERRELL- INCLUDING THE CITIES OF...MCCAMEY...RANKIN...BIG LAKE... FORT STOCKTON...SANDERSON 856 PM CST TUE JAN 27 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE LOWER TRANS PECOS REGION. LIGHT ICE ACCUMULATIONS FROM FREEZING RAIN...FREEZING DRIZZLE...OR SLEET WILL BE POSSIBLE THIS EVENING. PRECIPITATION IS MOVING INTO THE AREA AND AROUND ONE TENTH OF AN INCH OF ICE WILL BE POSSIBLE. REDUCED VISIBILITIES AS LOW AS ONE MILE MAY OCCUR AT TIMES IN FREEZING FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING DRIZZLE...AND FREEZING RAIN...WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Jan 27, 12:06 PM CST, 7 minutes earlier.
Area forecast discussion, Jan 27, 12:06 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1206 PM CST TUE JAN 27 2009
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
LOOK FOR LIFR TO IFR CEILINGS ACROSS MOST TERMINALS THROUGH AT LEAST
06Z. VFR CONDITONS WILL TAKE PLACE BY 06Z ACROSS KCNM...KPEQ AS
UPPER LEVEL SYSTEM PASSES BY THEM. AT THE REMAINING SITES SOME
CLEARING MAY TAKE PLACE AFTER 06Z BUT CONFIDENCE IS NOT HIGH
ENOUGH IN THIS SCENARIO AT THIS TIME. IF IT DOES CLEAR IFR
CEILINGS AND VISIBILITIES IN FREEZING FOG WILL LIKELY REDEVELOP
ACROSS MANY OF THE WEST TEXAS TERMINALS TOWARD 12Z AND HAVE
INCLUDED A TEMPO GROUP FOR THIS SCENARIO.
12
&&
.PREV DISCUSSION... /ISSUED 937 AM CST TUE JAN 27 2009/
UPDATE...
SEE DISCUSSION BELOW.
DISCUSSION...
HAVE ADDED A FREEZING FOG ADVISORY UNTIL 19Z FOR THE EASTERN SLOPES
OF THE GUADALUPE AND DAVIS MOUNTAINS PER LATEST OBSERVATION AT ALPINE
AND PHONE CALLS. THE COLD AIR APPEARS TO BE STRONGER AND DEEPER
THEN GUIDANCE INDICATING...MARFA TEMPERATURE HAS DROPPED 16
DEGREES SINCE 6 AM...INDICATING FRONT IS MAKING IT UP AND OVER THE
DAVIS MOUNTAINS. IT IS ALSO STILL ONLY IN THE LOWER 20S IN THE
LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS. TWEAKED TEMPERATURES
DOWNWARD MANY PLACES ESPECIALLY ACROSS THE MOUNTAINS AND THE TRANS PECOS.
UPDATED PRODUCTS TO BE SENT SHORTLY.
12
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... CENTRAL LEA COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
FREEZING FOG ADVISORY UNTIL NOON MST TODAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES... ANDREWS...CRANE...ECTOR...GAINES...
GLASSCOCK...LOVING...MARTIN...MIDLAND...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...UPTON...WARD...
WINKLER.
FREEZING FOG ADVISORY UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON
FOR THE FOLLOWING ZONES... BIG BEND AREA...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY
54 CORRIDOR.
WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES... BORDEN...DAWSON...HOWARD...MITCHELL...
SCURRY.
&&Hazardous weather outlook, Jan 27, 8:41 AM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 841 AM CST TUE JAN 27 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281445- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 841 AM CST TUE JAN 27 2009 /741 AM MST TUE JAN 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT FREEZING DRIZZLE AND FREEZING FOG WILL CONTINUE THROUGH THE DAY FOR PORTIONS OF SOUTHEAST NEW MEXICO...THE PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS AND THE LOWER TRANS PECOS. LIGHT ICE ACCUMULATION TO AROUND ONE EIGHT OF AN INCH CAN BE EXPECTED. VISIBILITY WILL BE REDUCED TO AROUND 1/2 MILE TO 1 MILE AT TIMES. THERE IS ENOUGH ICE FOR SLICK ROADWAYS MAKING TRAVEL DIFFICULT. TEMPERATURES WILL REMAIN BELOW FREEZING TODAY AND TONIGHT FOR MOST OF THE AREA. A WINTER WEATHER ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PATCHY FOG AND FREEZING FOG MAY RESULT IN REDUCED VISIBILITIES ACROSS PORTIONS OF THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS ON WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jan 27, 6:34 AM CST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 634 AM CST TUE JAN 27 2009 NMZ027>029-033-034-TXZ045>048-050>053-058>063-067>070-075-258- 271800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... GUADALUPE MOUNTAINS NP...PINE SPRINGS 634 AM CST TUE JAN 27 2009 /534 AM MST TUE JAN 27 2009/ ...AREAS OF LIGHT FREEZING RAIN AND FOG WILL CONTINUE THROUGH THE MORNING HOURS... MOTORISTS TRAVELING ACROSS PORTIONS OF THE PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND WESTERN LOW ROLLING PLAINS SHOULD USE EXTREME CAUTION THIS MORNING. OVERNIGHT FREEZING FOG AND FREEZING DRIZZLE HAS RESULTED AND WILL RESULT IN HAZARDOUS DRIVING CONDITIONS TODAY. MULTIPLE ACCIDENTS HAVE ALREADY BEEN REPORTED IN SCURRY AND MITCHELL COUNTY. ALTHOUGH SIGNIFICANT ICE ACCUMULATIONS ARE NOT ANTICIPATED...MAXIMUM TEMPERATURES TODAY FOR LOCATIONS EAST OF THE PECOS RIVER ARE NOT EXPECTED TO REACH FREEZING. THEREFORE...ANY ADDITIONAL PRECIPITATION WILL ALSO FREEZE TO EXPOSED SURFACES. THIS IS ESPECIALLY TRUE FOR SURFACES THAT ARE ELEVATED ABOVE THE GROUND SUCH AS BRIDGES AND OVERPASSES.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 9:31 PM CST | Winter Weather Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 15 hr |
| Jan 26, 9:35 PM CST | Dense Fog Advisory | MAF | Loving, Pecos, Terrell | 11 hr |
| Jan 26, 9:35 PM CST | Freezing Fog Advisory | MAF | Andrews, Crane, Ector, Gaines, Glasscock, Martin and 5 more | 10 hr |
| Jan 27, 9:29 AM CST | Freezing Fog Advisory | MAF | 4 hr | |
| Jan 27, 12:13 PM CST | Winter Weather Advisory | MAF | Andrews, Crane, Ector, Gaines, Glasscock, Loving and 8 more | 12 hr |
Nearby
Winter Storm Warnings in Texas, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.